Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 30, 2013, 7:41 AM CDT for Jasper County, Newton County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2013, 7:41 AM CDT (12:41 UTC)
- Expired
- Sep 30, 2013, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 74 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 8:45 AM CDT | FLASH FLOOD | Newton, TX | SEVERAL ROADS ARE CLOSED AROUND IN AND AROUND NEWTON. |
| Sep 30, 9:38 AM CDT | FLASH FLOOD | 2 Ese Magnolia Springs, TX | JASPER COUNTY SHERIFF REPORTS WATER ON ROADWAYS AT FM 1005 AND FM 1013 IN MAGNOLIA SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
123
WGUS54 KLCH 301241
FFWLCH
TXC241-351-301530-
/O.NEW.KLCH.FF.W.0023.130930T1241Z-130930T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
741 AM CDT MON SEP 30 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1030 AM CDT
* AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS MOVING NORTHEAST AT 10 MPH WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL OF 3 TO 5 INCHES
HAS FALLEN OVER THIS AREA...WITH AN ADDITIONAL 2 TO 4 INCHES
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BURKEVILLE...NEWTON...JAMESTOWN...MAGNOLIA SPRINGS...MT. UNION...
ROGANVILLE AND STRINGTOWN.
LAT...LON 3109 9356 3106 9352 3102 9352 3100 9358
3097 9358 3096 9353 3092 9354 3088 9358
3087 9356 3084 9357 3082 9356 3076 9362
3064 9404 3067 9408 3069 9410 3081 9414
$$
MM1 follow-up statement
981
WGUS74 KLCH 301344
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
844 AM CDT MON SEP 30 2013
TXC241-351-301530-
/O.CON.KLCH.FF.W.0023.000000T0000Z-130930T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER TX-NEWTON TX-
844 AM CDT MON SEP 30 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL NEWTON AND
CENTRAL JASPER COUNTIES UNTIL 1030 AM CDT...
AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS CENTRAL NEWTON AND JASPER
COUNTIES. RAINFALL AMOUNTS SINCE 530 AM HAVE BEEN IN THE 2 TO 7 INCH
RANGE. AN ADDITIONAL 2 TO 6 INCHES OF RAINFALL IS POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BURKEVILLE...NEWTON...JAMESTOWN...MAGNOLIA SPRINGS...MT. UNION...
ROGANVILLE AND STRINGTOWN.
NUMEROUS ROADS IN THE NEWTON...ROGANVILLE AND MAGNOLIA SPRINGS AREA
HAVE WATER COVERING THEM.
THIS WARNING INCLUDES BUT ARE NOT LIMITED TO THE THE FOLLOWING
STREAMS AND DRAINAGES...THICKETY CREEK...BEAR BRANCH...MCGRAW
CREEK...HUNTER CREEK...THREEMILE BRANCH...WHITE OAK CREEK...BIG COW
CREEK...CANEY CREEK...EAST BRANCH WHITE OAK CREEK...TROUT
CREEK...WEST BRANCH WHITE OAK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3097 9359 3081 9359 3076 9362 3064 9404
3069 9410 3081 9414 3105 9364 3105 9363
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 7:01 AM CDT, 40 minutes earlier.
Area forecast discussion, Sep 30, 7:01 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 701 AM CDT MON SEP 30 2013 .AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. A NORTH TO SOUTH ORIENTED FRONT IS EXPECTED TO REMAIN OVER EAST TEXAS THROUGH TODAY. THIS COMBINED WITH STRENGTHENING SHORTWAVE ENERGY COMING IN FROM THE WEST WITH BRING A GOOD CHANCE FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS AT ALL TERMINALS TODAY. && MARCOTTE && .PREV DISCUSSION... /ISSUED 444 AM CDT MON SEP 30 2013/ DISCUSSION... TEMPERATURES RANGE FROM THE 40S TO 50S AS FAR SOUTH AS OKLAHOMA THIS MORNING. TEMPERATURES ACROSS EASTERN TEXAS AND LOUISIANA REMAIN IN THE UPPER 60S TO LOWER 70S AHEAD OF A STALLED FRONT. THIS FRONT IS PRODUCING SHOWERS ACROSS SOUTHERN LOUISIANA AND SOUTHEAST TEXAS WITH STRONGER STORMS NOTED IN THE GULF SOUTH OF JEFFERSON COUNTY. STORMS ARE MOVING TO THE NORTHEAST. CLOUDS AND RAINS TODAY WILL HOLD TEMPERATURES IN THE 80S. RAINS WILL GENERALLY PRODUCE AROUND 1/2 INCH OF RAINFALL WITH SOME LOCATIONS GETTING A BIT MORE. THE STALLED FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS AS A SERIES OF SHORTWAVES RIPPLE ACROSS THE REGION. THE FRONT WILL LOOSE IT'S IDENTITY BY LATE TUESDAY WITH STORMS TAPERING OFF A BIT OFF ON WEDNESDAY INTO THURSDAY. THIS WILL ALLOW TEMPERATURES TO CREEP BACK INTO THE LOWER 90S IN SOME LOCATIONS. BUT THIS WILL BE SHORT LIVED AS THE FIRST TRUE COLD FRONT OF THE SEASON LOOKS TO MOVE THROUGH ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT ENDING WITH THE WIND SHIFT. LOW TEMPERATURES ACROSS THE LAKES REGION IN SOUTHEAST TEXAS AND CENTRAL LOUISIANA ARE EXPECTED INTO THE 50S BY SUNDAY MORNING. OVER THE SOUTHWESTERN CARIBBEAN SEA A BROAD AREA OF LOW PRESSURE IS PRODUCING WIDESPREAD CLOUDINESS WITH SOME DISORGANIZED SHOWERS THIS MORNING. OTHERWISE THE TROPIC'S REMAIN QUIET. && .PRELIMINARY POINT TEMPS/POPS... KLCH 84 72 87 71 87 / 60 30 40 30 40 KBPT 84 73 86 72 86 / 60 30 40 20 40 KAEX 85 69 87 69 88 / 60 30 30 20 40 KLFT 84 71 87 69 87 / 60 30 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 30, 4:06 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 AM CDT MON SEP 30 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-010915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 406 AM CDT MON SEP 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ON TAP TODAY AS A STATIONARY FRONT TO OUR NORTHWEST BLOCKS MOISTURE FROM LIFTING OUTSIDE OF THIS REGION. IN ADDITION... THERE IS NOT ENOUGH UPPER LEVEL SUPPORT TO PRODUCE STRONG THUNDERSTORM DEVELOPMENT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDWEEK BEFORE TAPERING OFF A BIT. SHOWERS AND THUNDERSTORMS TO INCREASE TOWARDS THE WEEKEND AHEAD OF A COLD FRONT ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:22 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 113 min |
| Sep 30, 10:25 AM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| Sep 30, 11:22 AM CDT | Areal Flood Advisory | LCH | Newton | 113 min |
| Sep 30, 12:14 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 106 min |
| Sep 30, 1:28 PM CDT | Areal Flood Warning | LCH | Jasper, Newton | 3 hr |
| Sep 30, 1:52 PM CDT | Areal Flood Advisory | LCH | Newton, Orange | 3 hr |
| Sep 30, 1:58 PM CDT | Areal Flood Warning | LCH | Jasper, Newton | 3 hr |
| Sep 30, 2:27 PM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.